Alert archive / Idaho / Wind Advisories in 2025

Wind Advisory 3, NWS Pocatello, ID

February 4, 202513 counties in Idaho

NWS Pocatello, ID issued this wind advisory at Feb 4, 2025, 11:52 AM MST for 13 counties in Idaho. It took effect at Feb 5, 2025, 8:00 AM MST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2025, 11:52 AM MST (18:52 UTC)
In effect from
Feb 5, 2025, 8:00 AM MST
Expired
Feb 5, 2025, 8:00 PM MST
In force
12 hr
Issued by
NWS Pocatello, ID

Counties Bannock County, ID, Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Cassia County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Minidoka County, ID, Oneida County, ID, Power County, ID, Teton County, ID

The radar

The Pocatello radar (KSFX), 20 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 6.9 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2025-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2025-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 385 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2973 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
385 m²/s²
0-3 km storm-relative helicity
404 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

311 
WWUS75 KPIH 041852
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
1152 AM MST Tue Feb 4 2025

IDZ052>054-051200-
/O.NEW.KPIH.WI.Y.0003.250205T1500Z-250206T0300Z/
Arco/Mud Lake Desert-Upper Snake River Plain-Lower Snake River
Plain-
Including the cities of Shelley, American Falls, INL, Pocatello,
Craters of the Moon NM, Fort Hall, Mud Lake, St. Anthony,
Blackfoot, Idaho Falls, and Rexburg
1152 AM MST Tue Feb 4 2025

...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM MST WEDNESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Arco/Mud Lake Desert, Lower Snake River Plain, and Upper 
  Snake River Plain.

* WHEN...From 8 AM to 8 PM MST Wednesday.

* IMPACTS...Gusty winds could make driving difficult, especially for 
  high profile vehicles. Unsecured objects may be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Visit weather.gov/pocatello for more information.

McKaughan
3 follow-up statements
209 
WWUS75 KPIH 050844
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
144 AM MST Wed Feb 5 2025

IDZ055>057-065-052200-
/O.EXA.KPIH.WI.Y.0003.250205T1500Z-250206T0300Z/
Eastern Magic Valley-Southern Hills/Albion Mountains-Raft River
Region-Teton Valley-
Including the cities of Oakley, Rockland, Driggs, Heyburn,
Rupert, Burley, Ashton, Malta, Tetonia, Almo, Holbrook, and
Albion
144 AM MST Wed Feb 5 2025

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS 
EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Teton Valley, Eastern Magic Valley, Raft River Region, and 
  Southern Hills/Albion Mountains.

* WHEN...From 8 AM this morning to 8 PM MST this evening.

* IMPACTS...Gusty winds could make driving difficult, especially for 
  high profile vehicles. Unsecured objects may be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

IDZ052>054-052200-
/O.CON.KPIH.WI.Y.0003.250205T1500Z-250206T0300Z/
Arco/Mud Lake Desert-Upper Snake River Plain-Lower Snake River
Plain-
Including the cities of Rexburg, Blackfoot, Shelley, INL, Idaho
Falls, Pocatello, Fort Hall, Mud Lake, Craters of the Moon NM,
American Falls, and St. Anthony
144 AM MST Wed Feb 5 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM 
MST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Arco/Mud Lake Desert, Lower Snake River Plain, and Upper 
  Snake River Plain.

* WHEN...From 8 AM this morning to 8 PM MST this evening.

* IMPACTS...Gusty winds could make driving difficult, especially for 
  high profile vehicles. Unsecured objects may be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Visit weather.gov/pocatello for more information.

13
860 
WWUS75 KPIH 052007
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
107 PM MST Wed Feb 5 2025

IDZ052>057-065-060300-
/O.CON.KPIH.WI.Y.0003.000000T0000Z-250206T0300Z/
Arco/Mud Lake Desert-Upper Snake River Plain-Lower Snake River
Plain-Eastern Magic Valley-Southern Hills/Albion Mountains-Raft
River Region-Teton Valley-
Including the cities of Tetonia, Burley, Rexburg, Shelley,
Rockland, Heyburn, St. Anthony, Almo, Fort Hall, Mud Lake,
Craters of the Moon NM, American Falls, Driggs, Rupert, INL,
Blackfoot, Idaho Falls, Malta, Ashton, Pocatello, Oakley,
Holbrook, and Albion
107 PM MST Wed Feb 5 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...Teton Valley, Eastern Magic Valley, Arco/Mud Lake Desert, 
  Lower Snake River Plain, Raft River Region, Southern Hills/Albion 
  Mountains, and Upper Snake River Plain.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Gusty winds could make driving difficult, especially for 
  high profile vehicles. Unsecured objects may be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Visit weather.gov/pocatello for more information.

AM
409 
WWUS75 KPIH 060253
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
753 PM MST Wed Feb 5 2025

IDZ052>057-065-060400-
/O.EXP.KPIH.WI.Y.0003.000000T0000Z-250206T0300Z/
Arco/Mud Lake Desert-Upper Snake River Plain-Lower Snake River
Plain-Eastern Magic Valley-Southern Hills/Albion Mountains-Raft
River Region-Teton Valley-
Including the cities of Heyburn, Fort Hall, Almo, Rockland,
Malta, Holbrook, Ashton, Mud Lake, INL, Rupert, American Falls,
Driggs, Oakley, Burley, Craters of the Moon NM, St. Anthony,
Pocatello, Blackfoot, Albion, Tetonia, Rexburg, Shelley, and
Idaho Falls
753 PM MST Wed Feb 5 2025

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

The threat has ended.

$$

Visit weather.gov/pocatello for more information.

Messick

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Feb 4, 2:25 AM MST, 9 hours 27 minutes earlier.

Area forecast discussion, Feb 4, 2:25 AM MST, 9 hours 27 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
225 AM MST Tue Feb 4 2025

.SHORT TERM...Today through Wednesday night.

Plume of moisture associated with atmospheric river event will
continue to cut through the central mountains today. An additional 5
to 12 inches of snow is likely from 12z this morning until 12z
Wednesday from Ketchum to Stanley with up to a foot on the upper
slopes and ridges. A winter storm warning will remain in effect for
most of this area. Plan on canceling zone 75 (the Hailey/Bellevue
zone) from the warning as temps have gotten too warm to support much
more significant snows. Models are indicating that we could see the
southern extent of this plume sag southwards this afternoon into the
Snake Plain and Magic Valley. This moisture will stream through the
Island Park area as well. Temps are too warm to support significant
snow in the lower valleys. Island Park could see 2 to 4 inches today
with up to 8 inches on the passes headed into Montana. In the
mountains around Island Park 12 to 18 inches of additional snow is
possible. Thinking that significant impacts in that area are fairly
isolated so will hold off on any headlines for now. Temperatures
look warm again today with areas around Pocatello approaching 50 and
areas around Burley in the low to mid 50s.

On Wednesday, a cold front will sweep through the region. This will
push the widespread precipitation through the region during the
morning leaving showers for the afternoon. Temps look to warm to
support snow in the Snake Plain and Magic Valley. Additional snow
amounts in the mountains and highlands are generally in the 1 to 3
inch range. Some of the upper slopes and ridges could see up to 6
inches. Strong winds are looking more likely behind the front. The
probability of exceeding wind advisory gusts in the upper Snake
Plain is around 55% but drop off to around 15 to 20 percent for the
lower Snake Plain and Magic Valley. Looking at the sustained wind
criteria for a wind advisory, chances look much better with an 80 to
90 percent chance for the upper Snake Plain and roughly a 30 to 50
percent chance for the Magic Valley and lower Snake Plain. Temps on
Wednesday are cooler but not significantly so. Still expect to see
high temps generally in the 30s to 40s for the mountains and
highlands with low to mid 40s in the Snake Plain and Magic Valley.

13

.LONG TERM...Thursday through Tuesday.
In between systems beginning Thursday as the next Pacific storm
system begins to spread moisture into southeast Idaho again later
Thursday afternoon through Thursday night with the heaviest
precipitation Friday into Friday night.  Expect snow across all
regions with the heaviest in the eastern mountains where initially
4 to 8 inches may fall with the storm.  Could see 1 to 4 inches in
the Snake River Plain and some models indicating the potential for
potentially more but very high uncertainty on the surface low
pressure track.  Right now 3 to 5 inches in the Thursday afternoon
through Friday night in the central mountains and up to 2 inches in
the Eastern Magic Valley.  A strong cold front will move through
with the surface low pressure Friday and much colder air will move
in Saturday into next Tuesday with well below normal temperatures
once again. It will be near normal Thursday and Friday with highs in
the 20s to lower 30s mountains and 30s to some lower 40s valleys
with highs Saturday into Tuesday mainly in the teens to upper 20s.
Lows by Sunday night will be dropping to well below zero in mountain
area valleys to single digits in the Snake River Plain.
GK

&&

.AVIATION...Today through Tonight.
Expect mainly dry and VFR conditions at DIJ, IDA, PIH, and BYI
through 12Z Wednesday.  Winds will generally remain under 10 knots
as well.  Moisture will continue to stream into SUN through the
period with periods of rain and snow as temperatures will be
straddling around 32 degrees but mainly above.  Ceilings will
oscillate from MVFR to IFR conditions most of the day.  For now have
mixed rain and snow for the most part through the day, and will
likely be snow overnight.
GK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning until 5 AM MST Wednesday for IDZ071>074.

&&

Nearby

Wind Advisories in Idaho, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.